It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Minocycline Miracle
Mar 12, 2006
For anyone looking for an effective antibiotic to go on, I recommend Minocycline. I've been on it for a couple months and from WEEK ONE it cleared up my perioral dermatitis and moderate/persistent acne. My only concern (as I posted in another thread on here) is that I may become resistent to the drug and my Dr. doesnt want me on it for too long. For the last month I've had my life back, been going out more and not hiding in the house - what a world of difference a clear face makes!!
is this the same as doxycycline? Because i took that for 3 moths and if anything it just gave me more acne in places i never had it before.
Hi,

I just went on this medicine a few days ago -- I see a difference already.

May I ask how much you take per day? Have you noticed any side effects?
so did you have any kind of initial break out? Because on doxy ugh, it was aweful =( Its really scared me away from trying any other antibiotics. I DO want to find something that WORKS though.
I am so glad the minocycline has worked for you. My teenage daughter went on it in November. In early January she started having severe daily migraine headaches. Our dr. worked with her on a med that would offer some relief. At the same time she had her eyes checked-a bit nearsighted, but what was so concerning is that the dr. found swelling on her optic nerves. After many tests and seeing a neurologist she has been diagnosed with pseudotumor cerebi-a condition that can eventually lead to blindness if not treated. I searched on the internet and found that minocycline and tetracycline can cause this condition(Pseudotumor is usually found in overweight women of childbearing age) fortunately, once my daughter stopped taking the minocycline the headaches stopped. She will be treated with another medication to decrease the pressure on the optic nerve and hopefully that will be the end of pseudo tumor cerebi for her. I tell you this not to get you worried, just to be aware. My other daughter and several friends of both of my daughters have had great success on minocycline. MJ
that is unfortunate that your daughter had that experience, sounds like a very rare side effect though.

and to answer someone elses question, no, absolutely no initial outbreak!
I have been on minocycline for 4 months now and i'm pretty cleared up on my cheeks, except for my forehead. I still breakout once in a while, like you can feel the bumps when you touch the face. I'm going to the derm tomorrow don't know if he will let me continue w/ mino or get me off it. I'm just worried that if i get off it, I will start to break out again like what people have mentioned in this forum.
I was on Minocycline for almost 2 years...everything was awesome, I never broke out, my skin was amazing. I finally had a normal life and I had great self esteem BUT!!! Towards the end my face started to break out every now and then, and I started to have dizziness which is a bad side effect of the mino. I got off of it a month ago now my face is breaking out like it use too. I'm back to the heavy foundation and hiding out in my apartment and feeling depressed again. My advice is to be prepared to battle acne again once your off of it. I'm not trying to be rude but I always get my hopes high when I'm on a new medication thats working and it's twice as hard for me to go back to a face full of acne.
see, that is my exact concern with the drug!! my dr acts so impressed that he found something effective, but i KNOW as soon as i stop taking it i will break out probably WORSE than before. it is only a temporary solution and i hate that.
ok i think im going to see if i can try this medication soon. Ive got to give it a try right. Its just so scary, i feel like im the only one who cant find anything to cure me! Everyone has these amazing stories of curing their acne with this and that and i try them all and nothing. Takes a toll menatally thats for sure.
I know what you mean, I've been dealing with this for 15 years. I feel like I'm on a emotional rollercoaster. I can't take it anymore!!! My boyfriend has no acne so it's hard for him to understand, he just can't get it that when I look in the mirror I don't want to leave the house or do anything. How can I be confident when I'm disgusted with my own face.. the first thing other people see.
Why not try this with me and hopefully atleast one of us will get some kind of relief.

We gotta hang in there. Its so hard but sticking together with people who understand is such a great help.
You two should really give it a try. I had tried A LOT of stuff beforehand too and this is the first thing that really worked. It started working right away (within a week acne gone) and no side effects. This is the first time in the last couple years Ive been able to go outside and enjoy myself without being preoccupied by my face.
ive had some good sucess with doxycycline, i reccomend tetracyclines to anyone with this problem. Be sure to take a pro biotic (ie acidophilius) or else you may get some stomach problems, the antibiotics kill all baceteria both bad and good. Its nice to look normal and not have that annoying burning sensation.
[QUOTE=cazzie28]so did you have any kind of initial break out? Because on doxy ugh, it was aweful =( Its really scared me away from trying any other antibiotics. I DO want to find something that WORKS though.[/QUOTE]

According to my doctor(just a GP), Doxy has the less side effects among all. I felt that too. I tried Mino -> Dalacin C -> Tetra -> Doxy

So far I like Mino best and Doxy would be my 2nd choice. Too bad I got immune to them as time pass.
I'm pretty upset. Minocycline worked great for the first week but then I broke out in hives! I'm allergic to it.

errr...Back to acne





All times are GMT -7. The time now is 03:51 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!